Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hondacivic

Going on second course..

Recommended Posts

Hey everyone, well like 11 weeks ago I finished my first course of accutane... It didn't work as I continued breaking out til the end... My derm put me on differin for the past 11 weeks but said i should try a second course of accutane... I was wondering if there were more people out there who has been on a second course of accutane? Does it usually work better the second time around?

I just don't see the logic behind it because all my oiliness came back after like 4 weeks off the first course and seems like if there was improvement on my acne which there was, it all went back to normal as the oiliness came back an d its been 11 weeks now.. Is this not true?

Also, have you guys seen the commercials out lately, about how they're sueing Accutane and how they want people who used accutane and suffered diseases and stuff to call them? I obviously know about the accutane side effects and possible illnesses but from my research and according to my derm, it is very rare and doesnt usually happen.. Let's just say, from the commercial I am kinda worried about goin on a second course and what it might do to my body.. Any thoughts or opinions on this?

Well most importantly, let me know about your or someone you know's second course of accutane experiences, especially those whose first course was a failure..

Link to comment
Share on other sites

I went on my first course of accutane about a year and a half ago due to moderate acne, with consistent painful cysts and very oily skin. I continued to break out until the end and while my oil decreased, I did not had peeling/very dry skin. After the first course my oil came back (although not as much as before) and although I do not have as many cysts, I continued to break out.

I am now a month into my second course and I am very dry! This is more what I was expecting! I am already much clearer, and some of my red marks/scars have already started to fade. I can't comment whether this will be better than the first course, but I think it will!

I can't really comment on side effects, other than dryness (flaking skin, nose bleeds), because I didn't experience any damaging side effects. Some people do, although in my personal opinion (and just my opinion!), if you did not suffer terribly the first course, you are unlikely to this time. I would say just weigh the pros and cons and talk with your derm! :)

Link to comment
Share on other sites

I went on Accutane from January until July 2005 and it kept my skin VERY clear until summer of 2008. Then in December 2008 the breakouts became very severe. But I was only breaking out on my left cheek. I just finished my second 6 month course last week.

When I first took Accutane it was soooo incredibly effective (and life changing) that I never even thought I'd have to take it again. I don't see the harm in you taking a 2nd course if your derm is suggesting it. But I would never do more than 2 courses as there has to be a point where you have to accept that it may not possibly be working for you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×